# SDR CA020807003

- Difficulty date: August 4, 2002
- Submitted: August 16, 2002
- Operation: Air carrier
- Make and model: Boeing 767233
- Aircraft time: 54,818 hours
- Engine: Pwa JT9D7R4D
- System (JASC): 7250 · Turbine Section
- Part: Seal
- Part number: 804319
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

(CAN)   ON DESCENT ODOR OF SMOKE VERY STRONG.  SMOKE ALARM SOUNDED IN FRONT AND BACK OF AIRCRAFT.  ODOR PERSISTED FOR APPROX 10 MINUTES.  QRH DRILL CARRIED OUT.  ALL PARAMETERS NORMAL. SMOKE ODOR APPEARS TO COME FROM AIR CONDITIONING.  OIL FOUND IN THE NR 1 ENGINE LPT SHAFT CREATING SMOKE THROUGH THE FRONT.  REAR CONE REMOVED FOR ACCESS. LPT REAR PLUG SEAL REPLACED. WORK COMPLETED AS PER ENGINE MANUAL  72-00-53.
